Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and HepC
Jul 21, 2005

Dear Sir, I ahave been dianosed HIV with Hep C in the year 2000. Now I am planning to start ART , what is suitable for me , Please adviced me

Confuse Mike

Response from Dr. McGovern

It is true that HIV patients with chronic viral hepatitis have an increased risk of drug toxicity after starting antiretroviral therapy (ART). However, this should never be used as a reason not to start.

You ask a good question - what is suitable for you? I think you should first discuss with your provider how significant your liver disease is. If for example, you simply had chronic hepatitis, I think the main issue is to be aware of any of the signs and symptoms of possible hepatotoxicity - nausea, vomiting, right upper quadrant pain, new fatigue, loss of appetite, jaundice. If any of these signs should begin while on a new medication, you need to call your physician.

If you have cirrhosis, then your provider should discuss the use of protease inhibitors which have been studied for dosing in liver disease (ie, fosamprenavir).

Dr. McGovern



Previous
Slower progression?
Next
how contagious is hep c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement